# SDR UALA2011071903685

- Difficulty date: July 17, 2011
- Submitted: August 12, 2011
- Operation: Air carrier
- Aircraft: N810UA
- Make and model: Airbus A319-131
- Aircraft serial: 843
- Aircraft time: 45,088 hours, 17,873 cycles
- Engine: Iae V2522A5
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Part serial: 1821APS
- Condition: Faulty
- Location: Apu Bay
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: D

## Discrepancy

EXCESSIVE SMOKE FROM APU EXHAUST AFTER ENGINE START.  COMPLIED WITH MEL.  APU INOP.  CHK'D APU COMPARTMENT AND TAILPIPE FOR OIL WETTING, LEAKS, OR EVIDENCE OF BURNING, NONE FOUND.  ATTEMPTED TWO STARTS AT GATE ON TURN: HUNG AT 27-29% N, TEMP 770-800 DEG BOTH TIME ALTHOUGH FIREGUARD NOTED NO EVIDENCE OF LIGHTOFF.   CFDS INTERROGATION NOTED "NO ACCELERATION - FLOW DIVIDER (8024KM)" ON "SHUTDOWN PAGE". RAN CFDS GROUND TEST: GRIPED "LOW OIL LEVEL" ALTHOUGH ACTUAL OIL LEVEL CHECKS FULL. -RDF-P :FAULTING FUEL CONTROL UNIT. -INF-  :PN 225-0090. -INF-  :REPLACED FUEL CONTROL, NO HELP. -INF- :AFTER RPLCMNT OF FUEL CONTROL, APU ACCEL TO 50% & THEN DID AUTOSHUTDOWN WITH HIGH EGT. APU HAD LOUD GRINDING NOISE IN AFT SECTION. APU NEEDS TO BE REPLACED. RPLC'D APU, OPS CHK GOOD.
